Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 5, NWS Lincoln, IL

February 17, 201535 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 17, 2015, 3:19 PM CST for 35 counties in Illinois. It took effect at Feb 18, 2015, 5:00 AM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2015, 3:19 PM CST (21:19 UTC)
In effect from
Feb 18, 2015, 5:00 AM CST
Expired
Feb 19, 2015, 12:00 PM CST
In force
31 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS43 KILX 172119
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CST TUE FEB 17 2015

...VERY COLD WIND CHILLS EXPECTED WEDNESDAY MORNING...

ILZ027>029-036-040-180530-
/O.NEW.KILX.WC.Y.0005.150218T1100Z-150218T1800Z/
KNOX-STARK-PEORIA-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
319 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON CST WEDNESDAY. 

* WIND CHILL VALUES...AROUND -15 DEGREES

* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE WITH EXPOSURE OF
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


ONTON
6 follow-up statements
423 
WWUS43 KILX 180544
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1144 PM CST TUE FEB 17 2015

...VERY COLD WIND CHILLS EXPECTED WEDNESDAY MORNING...

ILZ027>029-036-040-181030-
/O.CON.KILX.WC.Y.0005.150218T1100Z-150218T1800Z/
KNOX-STARK-PEORIA-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
1144 PM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO.

* TIMING...TEMPERATURES WILL DROP INTO THE SINGLE DIGITS LATE
  TONIGHT AND COMBINE WITH NORTHWEST WINDS OF AROUND 10 TO 15 MPH. 


* IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE WITH EXPOSURE OF 
  LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

AUTEN
745 
WWUS43 KILX 180936
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
336 AM CST WED FEB 18 2015

...VERY COLD WIND CHILLS EXPECTED TODAY INTO THURSDAY...

ILZ030-031-037-038-041>057-061>063-066>068-071>073-181800-
/O.EXB.KILX.WC.Y.0005.150218T1200Z-150219T1800Z/
MARSHALL-WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
336 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST
THURSDAY. 

* WIND CHILL VALUES...NEAR 15 DEGREES BELOW ZERO TODAY...THEN 15
  TO 20 BELOW ZERO TONIGHT INTO THURSDAY MORNING.

* WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS TO 35 MPH TODAY.

* IMPACTS...FROSTBITE MAY OCCUR WITH EXPOSURE OF BARE SKIN AROUND
  30 MINUTES. HYPOTHERMIA COULD ALSO DEVELOP WITH PROLONGED
  EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ027>029-036-040-181800-
/O.EXT.KILX.WC.Y.0005.150218T1100Z-150219T1800Z/
KNOX-STARK-PEORIA-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
336 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO TODAY...THEN 15
  TO 25 BELOW ZERO TONIGHT INTO THURSDAY MORNING.

* WINDS...NORTHWEST INCREASING TO 15 TO 25 MPH BY THIS
  AFTERNOON...WITH GUSTS TO 35 MPH. 

* IMPACTS...FROSTBITE MAY OCCUR WITH EXPOSURE OF BARE SKIN AROUND
  30 MINUTES. HYPOTHERMIA COULD ALSO DEVELOP WITH PROLONGED
  EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


SHIMON
052 
WWUS43 KILX 181642
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CST WED FEB 18 2015

...VERY COLD WIND CHILLS EXPECTED TODAY INTO THURSDAY...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-190000-
/O.CON.KILX.WC.Y.0005.000000T0000Z-150219T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1042 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* WIND CHILL VALUES...NEAR 15 DEGREES BELOW ZERO TODAY...THEN 15 
  TO 20 BELOW ZERO TONIGHT INTO THURSDAY MORNING. 

* WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS TO 35 MPH TODAY.

* IMPACTS...FROSTBITE MAY OCCUR WITH EXPOSURE OF BARE SKIN 
  AROUND 30 MINUTES. HYPOTHERMIA COULD ALSO DEVELOP WITH 
  PROLONGED EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


HJS
068 
WWUS43 KILX 190004
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CST WED FEB 18 2015

...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO THURSDAY...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-191000-
/O.CON.KILX.WC.Y.0005.000000T0000Z-150219T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
604 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO TONIGHT INTO
  THURSDAY MORNING.

* WINDS...NORTHWEST 10 TO 20 MPH TONIGHT.

* IMPACTS...FROSTBITE MAY OCCUR WITH EXPOSURE OF BARE SKIN AROUND
  30 MINUTES. HYPOTHERMIA COULD ALSO DEVELOP WITH PROLONGED
  EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

AUTEN
539 
WWUS43 KILX 190936
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
336 AM CST THU FEB 19 2015

...VERY COLD WIND CHILLS THROUGH THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-191800-
/O.CON.KILX.WC.Y.0005.000000T0000Z-150219T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
336 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO THIS MORNING.

* WINDS...NORTHWEST 10 TO 15 MPH.

* IMPACTS...FROSTBITE MAY OCCUR IN 30 MINUTES ON EXPOSED SKIN.
  HYPOTHERMIA COULD ALSO DEVELOP WITH PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


SHIMON
022 
WWUS43 KILX 191748
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CST THU FEB 19 2015


ILZ027>031-036>038-040>057-061>063-066>068-071>073-191900-
/O.EXP.KILX.WC.Y.0005.000000T0000Z-150219T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1148 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 


$$


HJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 12:03 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 17, 12:03 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CST Tue Feb 17 2015

.UPDATE...
ISSUED AT 1050 AM CST TUE FEB 17 2015
Cold front moving through today almost exiting the CWA with brief
clearing behind the boundary. More sc on its way behind the
boundary and expected to develop through the remainder of the
afternoon making the sunshine brief this morning. Cannot rule out
the flurries from the impending short wave and developing cloud
cover. Forecast doing pretty well in the shorter term. No major
adjustments expected in the short term for now, with the sole
exception the brief change in the sky grids before 20z.

&&

.SHORT TERM...(Today)
ISSUED AT 330 AM CST TUE FEB 17 2015

A shortwave will trigger scattered flurries early this morning
across a large portion of central and southeast IL. The back edge
of the band of clouds/flurries is approaching NW IL at 3 am, and
should progress from NW to SE across the area this morning. Will
keep a mention of flurries along that band of clouds as it
progresses across the area.

Even in the clearing behind the shortwave, forecast soundings show
enough residual low level moisture for clouds to redevelop in any
periods of sunshine. Will work a period of clearing in the NW
counties later this morning, but increase clouds again later in the
afternoon.

The short range models continue to show a fast moving wave just west
of IL triggering a band of light snow later this afternoon. As the
wave curves around the south end of IL, snow showers will begin to
develop just south of our counties toward sunset. Have stuck with
just flurries for the snow forecast, and will not carry PoPs for
measurable snow near that feature.

Clear skies and light winds in the areas with new snow cover has
allowed temps early this morning to drop significantly below
guidance. Robinson has reached -10F, Lawrenceville -5, and Mount
Carmel -4 at 3 am. Unless the SE areas see some sunshine early this
afternoon, their highs will likely be affected by the bitterly cold
start to the day. Will trim a few degrees from forecast highs in the
southeast, and remain closer to a MAV/MET blend farther north.

&&

.LONG TERM...(Tonight through Monday)
ISSUED AT 330 AM CST TUE FEB 17 2015

00Z models continue to dig a strong upper level trof into the
Midwest during midweek and usher in more arctic air into the region
with the coldest temps from Wed thru Thu. A wind chill advisory will
eventually be needed Wed night and Thu morning across central and
southeast IL for wind chills of 15-25 below zero.

A northern stream short wave that digs into the trof over IL/IN
tonight keeps most of its light snow just south of central IL CWA
though scattered flurries will likely occur tonight into Wed. 850 mb
temps drop to -25 to -27C by Wed evening and this to be another
frigid air mass with highs struggling to reach 10F both Wed and Thu.
Lows Tue night in the single digits, then drop into single digits
below zero Wed night and some areas near IN border could dip below
zero again Thu night. A secondary arctic cold front plows se through
central IL late tonight into Wed morning. Brisk nw winds behind this
cold front on Wed will already bring wind chills down to -15F or a
bit colder Wed morning over IL river valley especially nw of the
river and reaching near wind chill advisory criteria. Coldest wind
chills of 15-25 below zero will occur Wed night into Thu morning and
coldest readings over Knox and Stark counties.

Deep upper level trof shifts east of IL Thu night and Friday while
arctic high pressure also drifts east of IL across the Ohio river
valley Thu night and Fri morning. Temps will be slow to climb
however on Friday due to mostly cloudy skies with highs in the low to
mid 20s. Have small chances of light snow Friday afternoon sw
counties ahead of next short wave. Extended models still differ with
handling southern stream storm system this weekend. ECWMF model has
trended further south with it surface low from central IL down to
just south of IL Sat. While GFS has surface low near KY/TN border by
midnight Sat night. GEM model moves low across TN on Sat. Due to
difference in models and from previous runs, stayed close to
guidance pops which are trending upward in southeast IL Sat/Sat
night. Looks cold enough for mainly light snow, though do continue a
mix over southeast IL on Sat. Have just slight chance of light snow
Sunday and then dry across area by Sunday evening. Highs in the low
to mid 30s Sat cool off again early next week on Sunday and Monday
behind this storm system.

The Climate Prediction Center (CPC) day 8-14 outlook for Feb 24-Mar
2 has IL in greater than 60% chance of below normal temperatures and
greater than 40% chance of below normal precipitation. So winter
looks to hold on the next two weeks.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 1148 AM CST TUE FEB 17 2015

Brief clearing behind the boundary this morning and northwesterly
winds setting up across the region. Northwesterly winds will
continue through tomorrow morning becoming brisk and gusty to
25 kts by mid morning. SC are expected to move in associated
with a small wave as well as develop over the FA this afternoon
and bring chance for flurries. More widespread threat for -SN
moving in just before midnight and spreading east into the morning
hours. Skies mainly VFR until the -SN and drop to MVFR between 05z
and 12z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HJS
SHORT TERM...Shimon
LONG TERM...07
AVIATION...HJS
Hazardous weather outlook, Feb 17, 12:08 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CST TUE FEB 17 2015

ILZ027>031-036>038-040>057-061>063-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
1208 PM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE NEXT SURGE OF ARCTIC AIR TONIGHT WILL HELP PRODUCE WIND
CHILLS OF 5 TO 15 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD WIND CHILLS WILL CONTINUE WEDNESDAY THROUGH
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ066>068-071>073-181100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1208 PM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A QUICK UPPER AIR DISTURBANCE WILL BRING SOME BRIEF SNOWFALL THIS
EVENING...PARTICULARLY BETWEEN 9 PM AND 4 AM FOR THE SOUTHERN TIER
OF THE STATE. UP TO AN INCH OF ADDITIONAL ACCUMULATIONS CAN BE
EXPECTED WITH THIS STORM. THE NEXT SURGE OF ARCTIC AIR TONIGHT
WILL HELP PRODUCE WIND CHILLS OF 5 TO 15 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD WIND CHILLS WILL CONTINUE WEDNESDAY THROUGH
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

HJS

Nearby

Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.